Alert archive / Kentucky / Special Weather Statements in 2011
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Aug 8, 2011, 3:21 PM EDT for Bourbon County, Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2011, 3:21 PM EDT (19:21 UTC)
- Expired
- Aug 8, 2011, 3:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Louisville, KY
County Bourbon County, KY
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 747 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
408
WWUS83 KLMK 081921
SPSLMK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
321 PM EDT MON AUG 8 2011
KYZ042-081945-
BOURBON-
321 PM EDT MON AUG 8 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
HALF INCH HAIL...AND 50 MPH WINDS...
AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PARIS...AND MOVING EAST AT 15 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF
AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
PARIS...
SIDVILLE...
ESCONDIDA...
STONY POINT AND BLACKS CROSSROADS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3826 8411 3826 8409 3810 8414 3809 8417
3816 8438 3818 8436 3821 8438 3826 8437
3827 8408
TIME...MOT...LOC 1921Z 292DEG 15KT 3819 8428
$$
RSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Aug 8, 2:59 PM EDT, 22 minutes earlier.
Area forecast discussion, Aug 8, 2:59 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 259 PM EDT MON AUG 8 2011 .SHORT TERM (TONIGHT AND TUESDAY)... THE LINE OF THUNDERSTORMS THAT DEVELOPED FROM SOUTHWEST INDIANA THROUGH EAST CENTRAL KENTUCKY THIS AFTERNOON IS JUST THE FIRST OPPORTUNITY FOR PRECIP MUCH OF THE AREA OVER THE NEXT 24 HOURS. WHILE THE MOST PREVALENT FEATURE OF THESE HAS BEEN VERY HEAVY RAINFALL...A FEW OF THESE STORMS HAVE ALREADY PRODUCED DOWNBURSTS THAT TOOK DOWN A FEW TREES...AND HAVE HAD ONE REPORT OF HAIL UP TO ONE HALF INCH. THIS TREND SHOULD CONTINUE THROUGH THE EVENING...WITH A FEW STORMS PULSING TO PRODUCE SEVERE GUSTS. THIS LINE OF STORMS WILL EXIT TO THE EAST DURING THE EVENING...BUT A SECOND AREA OF PRECIP IS ALREADY ON OUR WESTERN DOORSTEP. WHILE CURRENTLY THE WEAKER OF THE TWO AREAS...THE SECOND AREA WILL ACTUALLY GET BETTER UPPER LEVEL SUPPORT IN THE FORM OF THE MAIN SHORT WAVE DIGGING DOWN THE LEADING EDGE OF THE FLAT RIDGE CENTERED OVER THE PLAINS. TEMPERATURES ARE IN THE 90S ALONG THE TENNESSEE BORDER...BUT A WEAK CAP THERE HAS KEPT THE LID ON ANY CONVECTION DEVELOPING DURING THE DAY. AS THE SHORT WAVE ASSOCIATED WITH PRECIP TO THE WEST MOVES IN THOUGH...LOOK FOR THUNDER CHANCES TO IMPROVE TOWARD SUNSET THANKS TO THE UPPER SUPPORT. PRECIPITABLE WATER VALUES OF 1.5 TO MORE THAN 2.0 INCHES COVER THE FORECAST AREA AT THE MOMENT...SO ALL THUNDERSTORMS THAT OCCUR WILL BRING HEAVY DOWNPOURS. STORM MOVEMENT IS RELATIVELY SLOW...ON ORDER OF 15-20KTS TO THE EAST...SO DEPENDING ON ORIENTATION OF LINE VS TERRAIN...SOME LOW LYING AREAS COULD QUICKLY FILL UP WITH WATER THIS EVENING...ESPECIALLY ALONG AND EAST OF I-75. HAVE MADE ONLY MINOR ADJUSTMENTS TO GOING FORECAST TEMPERATURES OVER THE NEXT 24 HOURS...WITH LOWS MAINLY IN THE LOWER TO MID 70S AND HIGHS TUESDAY IN THE MID TO UPPER 80S. .LONG TERM (TUESDAY NIGHT - MONDAY)... TUESDAY NIGHT THROUGH THURSDAY NIGHT... CONVECTION ASSOCIATED WITH DEPARTING MID-LEVEL WAVE SHOULD BE ON THE DOWNSWING AT THE BEGINNING OF THE FORECAST PERIOD. WITH THE FRONTAL BOUNDARY CONTINUING TO HEAD EAST...WILL KEEP A LOW CHANCE OF POPS IN FOR THE EAST EARLY TUESDAY NIGHT...AND THEN DRY DURING THE OVERNIGHT. COOLER AND DRIER AIR WILL FILTER INTO THE REGION FOR WEDNESDAY. SFC HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION FOR WEDNESDAY AND WEDNESDAY NIGHT KEEPING SKIES MOSTLY SUNNY/MOSTLY CLEAR THROUGH THE PERIOD. A SECONDARY MID-LEVEL WAVE IS FORECAST TO EJECT OUT OF THE PLAINS LATE WEDNESDAY NIGHT AND INTO EARLY THURSDAY. THIS WILL LIKELY FIRE AN MCS THAT SHOULD AFFECT MAINLY MO/W KY/NW TN. STRENGTH OF SURFACE RIDGING SHOULD KEEP OUR AREA DRY...BUT SOME MID-HIGH LEVEL CLOUDS WILL LIKELY AFFECT THE REGION. TEMPERATURES THROUGH THE PERIOD WILL BE RUNNING A LITTLE BELOW NORMAL FOR EARLY AUGUST WITH AFTERNOON HIGHS IN THE LOWER TO MIDDLE 80S. OVERNIGHT LOWS TUESDAY NIGHT WILL RANGE FROM THE MID-UPPER 60S TO AROUND 70...WITH THURSDAY MORNING LOWS COOLING INTO THE LOWER 60S. THIS SHOULD FEEL QUITE REFRESHING GIVEN THE RECENT HOT/HUMID WEATHER OVER THE RECENT WEEKS. FRIDAY THROUGH MONDAY... LONG TERM MODEL SOLUTIONS CONTINUE TO BE IN PRETTY GOOD AGREEMENT AND HAVE GOOD CONTINUITY FROM THEIR PREVIOUS SOLUTIONS. IN THE UPPER LEVELS...A RATHER FLAT/PROGRESSIVE FLOW IS EXPECTED TO BE IN PLACE ACROSS MUCH OF THE CONUS WITH A LOW AMPLITUDE TROUGH ACROSS THE EASTERN THIRD OF THE U.S. THIS WILL KEEP OUR REGION WITHIN NORTHWESTERLY FLOW. IMPRESSIVE LOOKING MID-LEVEL WAVE IS FORECAST TO STRENGTHEN AND DIG INTO THE GREAT LAKES STATES BY LATE FRIDAY AND INTO SATURDAY. THIS WAVE IS EXPECTED TO REALLY DEVELOP AND MAY CLOSE OFF ACROSS THE SOUTHEASTERN GREAT LAKES ON SATURDAY WITH SIGNIFICANT HEIGHT FALLS SPREADING ACROSS THE REGION. FAIRLY STRONG COLD FRONT FOR THIS TIME OF THE YEAR IS EXPECTED TO SURGE THROUGH THE REGION MAINLY SATURDAY NIGHT AND INTO SUNDAY MORNING. THERE IS STILL A BIT OF SPREAD BETWEEN THE MODELS ON THE ACTUAL FRONTAL PASSAGE...BUT THOSE DETAILS WILL LIKELY BE WORKED OUT IN LATER FORECASTS. NONETHELESS...THE COMBINATION OF STRONG HEIGHT FALLS AND A SYNOPTIC FRONT MOVING THROUGH WILL SET THE STAGE FOR STRONG TO POSSIBLY SEVERE STORMS IN THE REGION ON SATURDAY/SATURDAY NIGHT. QUESTIONS STILL REMAIN ABOUT QUALITY/QUANTITY OF RETURN MOISTURE AND OVERALL WIND PROFILES ARE STILL QUITE MARGINAL. WILL CONTINUE TO KEEP AN EYE ON THIS IN SUBSEQUENT FORECASTS. AFTER FRONTAL PASSAGE SATURDAY NIGHT...COOLER AND MUCH DRIER AIR IS FORECAST TO FILTER INTO THE REGION FOR SUNDAY AND MONDAY. TEMPERATURES THROUGH THE PERIOD WILL BE NEAR NORMAL FOR FRIDAY/SATURDAY AND BELOW NORMAL FOR SUN/MON. HIGHS FRIDAY/SATURDAY WILL BE IN THE LOWER-MID 80S IN THE EAST WITH MID 80S ELSEWHERE. HIGHS SUNDAY AND MONDAY SHOULD BE A BIT COOLER WITH LOWER-MIDDLE 80S. FOR THIS FORECAST...WENT CLOSE TO A BLEND OF THE EURO/EURO ENSEMBLE MEAN. OVERNIGHT LOWS FRI/SAT WILL BE UPPER 60S TO THE LOWER 70S...WITH LOWER 60S EXPECTED SUN/MON MORNINGS. && .AVIATION (18Z TAF ISSUANCE)... FIRST THUNDERSTORM OF THE DAY IN OUR AREA DEVELOPED 30SM WSW OF SDF AROUND 1615Z. SINCE THEN...ADDITIONAL CELLS HAVE STARTED TO DEVELOP S OF LEX WITH RADAR STARTING TO FILL IN BETWEEN ALONG INSTABILITY AXIS. CURRENT DEVELOPMENT AND MOVEMENT FROM INITIAL 30 MINUTES WILL PUT TSRA INVOF SDF BY START TIME OF UPCOMING SET OF TAFS...AND NLY 20Z AT LEX. TIMING OF CONVECTION NEAR BWG IS A LITTLE TRICKIER AS WHATEVER DEVELOPS NOW WILL BE MOVING EAST WITH FIRST SHORT WAVE PRIMED TO MOVE E-SE ACROSS THE AREA SHORTLY 00Z-06Z. A SECOND SHORT WAVE WILL APPROACH FROM THE WEST 12Z-18Z TO PROVIDE ANOTHER CHANCE OF TSRA. OTHER THAN SOME ISOLATED GUSTS WITH THUNDER...THE MAIN FORECAST PROBLEM WILL BE REDUCED VSBYS FROM HEAVY RAIN...THEN FROM FOG TOWARD MORNING. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM........JBS LONG TERM.........MJ AVIATION..........JBS
Hazardous weather outlook, Aug 8, 11:45 AM EDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1145 AM EDT MON AUG 8 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-091545- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1145 AM EDT MON AUG 8 2011 /1045 AM CDT MON AUG 8 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL DEVELOP OVER AND MOVE INTO CENTRAL KENTUCKY AND SOUTHERN INDIANA THIS AFTERNOON AND EVENING. WITH STRONG WINDS ALOFT AND VERY UNSTABLE CONDITIONS...ORGANIZED THUNDERSTORMS IN THE FORM OF LINES OR BOWING SEGMENTS WILL BE POSSIBLE. THE PRIMARY THREAT FROM THE STRONGEST STORMS WILL BE DAMAGING WINDS...THOUGH VERY HEAVY RAIN AND SMALL HAIL MAY ACCOMPANY MANY OF THE STORMS THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS WILL CONTINUE INTO TUESDAY AS A COOL FRONT PASSES THROUGH THE REGION DURING THE AFTERNOON AND EARLY EVENING HOURS. SOME OF THE STORMS COULD BECOME STRONG TO SEVERE WITH DAMAGING WINDS BEING THE MAIN THREAT. EXCESSIVE CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAINFALL WILL ACCOMPANY ANY THUNDERSTORM AS WELL. SCATTERED THUNDERSTORMS MAY RETURN TO CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA LATE FRIDAY AND SATURDAY AS ANOTHER WEATHER SYSTEM AND FRONT APPROACH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THROUGH TUESDAY. SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF STRONG WIND GUSTS...WIND DAMAGE...HEAVY RAINFALL AMOUNTS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. JBS
In the hours before
Special weather statement, Aug 8, 2:03 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
203 PM EDT MON AUG 8 2011
KYZ039-045>047-081845-
ANDERSON-MERCER-NELSON-WASHINGTON-
203 PM EDT MON AUG 8 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
HALF INCH HAIL...AND 50 MPH WINDS...
AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF SPRINGFIELD...AND MOVING EAST
AT 15 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF
AROUND 45 TO 50 MPH...ARE EXPECTED WITH STORMS IN THE AREA.
* THESE STORMS WILL ALSO IMPACT...
HARRODSBURG...
WILLISBURG AND TATHAM SPRINGS...
FAIRVIEW...
SHARPSVILLE...
MACKVILLE...
THESE STORMS WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS
34 AND 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3771 8475 3772 8479 3770 8481 3769 8488
3774 8534 3794 8528 3793 8482 3791 8482
3791 8480 3789 8480 3790 8477 3790 8478
3787 8476 3785 8477 3785 8474
TIME...MOT...LOC 1803Z 270DEG 13KT 3783 8516
RSSpecial weather statement, Aug 8, 2:09 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
209 PM EDT MON AUG 8 2011
KYZ029-038-045-081845-
BULLITT-NELSON-SPENCER-
209 PM EDT MON AUG 8 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...
AT 202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF FERN CREEK...AND MOVING EAST
AT 15 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
TAYLORSVILLE...
WATERFORD...
ELK CREEK...
YODER AND NORMANDY...
RIVALS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3811 8529 3784 8530 3785 8562 3798 8558
3808 8559 3808 8555 3811 8545
TIME...MOT...LOC 1808Z 275DEG 14KT 3807 8548
JDGSpecial weather statement, Aug 8, 2:40 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
240 PM EDT MON AUG 8 2011
KYZ066-081900-
CASEY-
240 PM EDT MON AUG 8 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF LIBERTY...AND MOVING
SOUTHEAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
LIBERTY...
BEECH BOTTOM...
PRICETOWN...
LANHAMTOWN...
LAWHORN HILL AND MIDDLEBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3737 8510 3742 8507 3741 8505 3744 8505
3748 8502 3737 8478 3723 8488
TIME...MOT...LOC 1840Z 302DEG 23KT 3738 8499
RSSpecial weather statement, Aug 8, 2:55 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
255 PM EDT MON AUG 8 2011
KYZ034-035-039-040-081930-
ANDERSON-FRANKLIN-SHELBY-WOODFORD-
255 PM EDT MON AUG 8 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...
AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF LAWRENCEBURG...AND MOVING
EAST AT 20 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
FRANKFORT...
VERSAILLES...
FARMDALE AND ALTON...
NINEVAH AND CAPITAL CITY AIRPORT...
BIG EDDY...
CLIFTON AND MILLVILLE...
THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
43 AND 60.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3804 8466 3806 8514 3823 8514 3825 8473
3819 8472 3819 8473 3818 8471 3818 8469
3804 8465
TIME...MOT...LOC 1855Z 271DEG 18KT 3810 8495
JDGLocal storm report, Aug 8, 3:14 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
314 PM EDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM TSTM WND DMG LAWRENCEBURG 38.03N 84.89W
08/08/2011 ANDERSON KY BROADCAST MEDIA
SEVERAL TREES DOWN IN SOUTHERN AREAS OF LAWRENCEBURG
&&
EVENT NUMBER LMK1101047
RLSpecial weather statement, Aug 8, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
321 PM EDT MON AUG 8 2011
KYZ042-081945-
BOURBON-
321 PM EDT MON AUG 8 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
HALF INCH HAIL...AND 50 MPH WINDS...
AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PARIS...AND MOVING EAST AT 15 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF
AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
PARIS...
SIDVILLE...
ESCONDIDA...
STONY POINT AND BLACKS CROSSROADS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3826 8411 3826 8409 3810 8414 3809 8417
3816 8438 3818 8436 3821 8438 3826 8437
3827 8408
TIME...MOT...LOC 1921Z 292DEG 15KT 3819 8428
RSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 10:00 PM EDT | Special Weather Statement | LMK | Robertson | 30 min |
| Aug 7, 10:29 PM EDT | Special Weather Statement | LMK | Nicholas | 31 min |
| Aug 8, 5:38 AM EDT | Special Weather Statement | LMK | Fayette | 22 min |
| Aug 8, 5:59 AM EDT | Special Weather Statement | LMK | Anderson, Jessamine | 31 min |
| Aug 8, 6:29 AM EDT | Special Weather Statement | LMK | Jessamine | 31 min |
| Aug 8, 1:42 PM EDT | Areal Flood Advisory | LMK | Mercer, Washington | 2 hr |
| Aug 8, 1:51 PM EDT | Areal Flood Advisory | LMK | Nelson | 2 hr |
| Aug 8, 2:03 PM EDT | Special Weather Statement | LMK | Mercer, Washington | 42 min |
| Aug 8, 2:09 PM EDT | Special Weather Statement | LMK | Spencer | 36 min |
| Aug 8, 2:14 PM EDT | Severe Thunderstorm Warning | LMK | Anderson | 31 min |
| Aug 8, 2:15 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Mercer, Washington | 30 min |
| Aug 8, 2:31 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Marion, Washington | 14 min |
| Aug 8, 2:40 PM EDT | Special Weather Statement | LMK | Casey | 20 min |
| Aug 8, 2:55 PM EDT | Special Weather Statement | LMK | Franklin | 35 min |
| Aug 8, 2:35 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Harrison | 25 min |
Nearby
Special Weather Statements in Kentucky, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.